MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-100-120-P6
Medical Device Problem Codes Stretched (1601); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It should be noted that the supera instruction for use, states: "under fluoroscopy, continuously and slowly retract and advance the thumb slide multiple times.In this case, it is likely that deploying the stent too quickly and retracting the delivery system during deployment caused the stent to elongate and come out with the device as reported the investigation determined that the reported difficulties appear to be use related.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was performed to treat a right superficial femoral artery.The vessel diameter was 5 mm.The lesion was ballooned and a 5.0x100mmx120cm supera self-expanding stent system (sess) was advanced to the lesion.Stent deployment was initiated; however, the stent did not fully deploy, the proximal end of the stent stayed in the device.The user inadvertently forgot to unlock the distal lever when releasing the stent.When retracting the sess, the stent elongated and completely came out with the device.A new supera was used without issue to complete the procedure.There were no adverse patient effects and no clinically significant delay during the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11828604
Report Number2024168-2021-04094
Device Sequence Number4179539
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public08717648211768
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberS-50-100-120-P6
Device Catalogue NumberS-50-100-120-P6
Device Lot Number0072161
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight43